zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Existence of nontrivial periodic solutions for a nonlinear second order periodic boundary value problem. (English) Zbl 1190.34049
Summary: We study the existence of nontrivial periodic solutions to the following nonlinear differential equation $$\cases u''(t)+a(t)u(t)=f(t,u(t)),\quad t\in\Bbb R,\\ u(0)=u(\omega),\quad u'(0)=u'(\omega),\endcases$$ where $a:\Bbb R\to\Bbb R^+$ is an $\omega$-periodic continuous function with $a(t)\not\equiv 0$, $f:\Bbb R\times \Bbb R\to\Bbb R$ is continuous, may take negative values and can be sign-changing. Without making any nonnegative assumption on nonlinearity, by using the first eigenvalue corresponding to the relevant linear operator and the topological degree, the existence of nontrivial periodic solutions to the above periodic boundary value problem is established. Finally, three examples are given to demonstrate the validity of our main results.

MSC:
34C25Periodic solutions of ODE
34B15Nonlinear boundary value problems for ODE
47N20Applications of operator theory to differential and integral equations
WorldCat.org
Full Text: DOI
References:
[1] Jiang, D.; Chu, J.; O’regan, D.; Agarwal, R. P.: Multiple positive solutions to superlinear periodic boundary value problems with repulsive singular forces, J. math. Anal. appl. 286, 563-576 (2003) · Zbl 1042.34047 · doi:10.1016/S0022-247X(03)00493-1
[2] Jiang, D.; Chu, J.; Zhang, M.: Multiplicity of positive periodic solutions to superlinear repulsive singular equations, J. differential equations 211, 282-302 (2005) · Zbl 1074.34048 · doi:10.1016/j.jde.2004.10.031
[3] Li, X.; Zhang, Z.: Periodic solutions for second-order differential equations with a singular nonlinearity, Nonlinear anal. 69, 3866-3876 (2008) · Zbl 1162.34316 · doi:10.1016/j.na.2007.10.023
[4] Mehri, B.; Niksirat, M. A.: On the existence of periodic solutions for certain differential equations, J. comput. Appl. math. 174, 239-249 (2005) · Zbl 1069.34064 · doi:10.1016/j.cam.2004.04.011
[5] Nkashama, M. N.; Santannilla, J.: Existence of multiple solutions for some nonlinear boundary value problems, J. differential equations 84, 148-164 (1990) · Zbl 0693.34011 · doi:10.1016/0022-0396(90)90131-8
[6] Rachu\dot{}nková, I.; Stane?k, S.; Tvrdý, M.: Singularities and Laplacians in boundary value problems for nonlinear ordinary differential equations, Handbook of differential equations: ordinary differential equations 3, 607-723 (2006)
[7] Rachu\dot{}nková, I.; Tvrdý, M.; Vrkoc, I.: Existence of nonnegative and nonpositive solutions for second order periodic boundary value problems, J. differential equations 176, 445-469 (2001) · Zbl 1004.34008 · doi:10.1006/jdeq.2000.3995
[8] Torres, P. J.: Existence of one-signed periodic solutions of some second-order differential equations via a Krasnoselskii fixed point theorem, J. differential equations 190, 643-662 (2003) · Zbl 1032.34040 · doi:10.1016/S0022-0396(02)00152-3
[9] Zhang, Z.; Wang, J.: On existence and multiplicity of positive solutions to periodic boundary value problems for singular nonlinear second order differential equations, J. math. Anal. appl. 281, 99-107 (2003) · Zbl 1030.34024 · doi:10.1016/S0022-247X(02)00538-3
[10] Chu, J.; Torres, J. P.: Applications of Schauder fixed point theorem to singular differential equations, Bull. London math. Soc. 39, 653-660 (2007) · Zbl 1128.34027 · doi:10.1112/blms/bdm040
[11] Yao, Q.: Positive solutions of nonlinear second-order periodic boundary value problems, Appl. math. Lett. 20, 583-590 (2007) · Zbl 1131.34303 · doi:10.1016/j.aml.2006.08.003
[12] Li, Y.: Positive periodic solutions of nonlinear second order ordinary differential equations, Acta. math. Sinica. 45, 481-488 (2002) · Zbl 1018.34046
[13] Li, F.; Liang, Z.: Existence of positive periodic solution to nonlinear second order differential equations, Appl. math. Lett. 18, 1256-1264 (2005) · Zbl 1088.34038 · doi:10.1016/j.aml.2005.02.014
[14] Yang, Z.: Existence of nontrivial solutions for a nonlinear Sturm--Liouville problem with integral boundary conditions, Nonlinear anal. 68, 216-225 (2008) · Zbl 1132.34022 · doi:10.1016/j.na.2006.10.044
[15] Krasnoselskii, M. A.; Zabreiko, B. P.: Geometrical methods of nonlinear analysis, (1984)
[16] Deimling, K.: Nonlinear functional analysis, (1985) · Zbl 0559.47040